MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE GOLD; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE GOLD; CATHETER
Model Number 5621
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event description states that the turnpike gold catheter broke apart in a very calcified lower extremity while torquing and pushing the catheter.A manufacturing record review was completed and zero nonconformances were found.The returned product evaluation confirmed the damage to the catheter.The catheter shaft was severely twisted due to torque.About 10 cm of the distal shaft was separated and not returned with the device.The most likely root cause for this failure is damage during use.
 
Event or Problem Description
An (b)(6) male with diabetes with very calcified segment in the lower extremities below the at in the top of foot.After trying a turnpike spiral which did not advance, the doctor used a turnpike gold advanced through the very difficult calcium by torquing clockwise and pushing the catheter as it moved down the vessel.Once through he was trying to remove the turnpike gold with counter clockwise turns and the catheter was not moving, so he kept torquing the turnpike gold.The catheter and wire broke apart.Fifteen (15) cm of turnpike gold and wire was left in vessel after trying to snare with no success.Doctor said it was not an issue with the turnpike gold.Sent patient to the operating room (or) for retrieval.

Brand Name
TURNPIKE GOLD
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6816834
Report Number2134812-2017-00067
Device Sequence Number150478
Product Code DQY
UDI-Device IdentifierM20656210
UDI-PublicM20656210
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/23/2019
Device Model Number5621
Device Lot Number604700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2017
Initial Report FDA Received Date08/24/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR